Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Apr 11, 2021, 12:01 AM EDT for Bladen County, Brunswick County, Columbus County, North Carolina. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 12:01 AM EDT (04:01 UTC)
- Expired
- Apr 11, 2021, 1:30 AM EDT
- In force
- 89 min
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 54 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
272
WWUS82 KILM 110401
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
1201 AM EDT Sun Apr 11 2021
NCZ087-096-099-105-109-110-SCZ054-058-059-110530-
Robeson NC-Inland Brunswick NC-Columbus NC-Bladen NC-
Inland Pender NC-Coastal Brunswick NC-Northern Horry SC-
Coastal Horry SC-Central Horry SC-
1201 AM EDT Sun Apr 11 2021
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL PENDER...NORTHEASTERN
ROBESON...BLADEN...WESTERN BRUNSWICK...COLUMBUS AND EASTERN HORRY
COUNTIES UNTIL 130 AM EDT...
At 1157 PM EDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from 6 miles south of Fayetteville to near
Evergreen to Myrtle Beach. Movement of the line was east at 20 mph
with the individual storms racing northeast along the line at 35 mph.
Wind gusts between 30 and 40 mph will be possible with these storms.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Oak Island, Whiteville, Shallotte,
Elizabethtown, Sunset Beach, Holden Beach, Ocean Isle Beach, North
Myrtle Beach Airport, Cherry Grove Inlet, Myrtle Beach Airport,
Little River, Iredell, Rowan, Carolina Shores, Tabor City, Loris, St.
Pauls and Chadbourn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3484 7890 3486 7850 3455 7825 3456 7825
3462 7820 3391 7818 3390 7837 3382 7867
3365 7893 3437 7893 3492 7903 3493 7899
TIME...MOT...LOC 0357Z 252DEG 18KT 3498 7893 3440 7885 3359 7884
$$
DCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Apr 10, 10:23 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 10, 10:23 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1023 PM EDT Sat Apr 10 2021
.SYNOPSIS...
A storm system over the Great Lakes will draw moisture and
unsettled weather into the area this evening ahead of a cold
front. Dry high pressure will build in Sunday night through
early next week. Dry cold front moves across Tuesday night,
ushering in cooler temps for end of the week. Rain chances
limited during the upcoming week.
&&
.UPDATE...
Coastal Flood Advisory for the lower Cape Fear River has been
cancelled, as levels will stay below minor flood thresholds.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Marine layer influx in conjunction with poor mid-level lapse
rates has resulted in uneventful convection so far. This trend
will change when the primary line of convection moves across the
area between 10pm and 2am. Abrupt mid-level drying to end the
threat after midnight, and will taper off rain sharply.
Sunday, convergence along the cold front itself may trigger a
few showers along a narrow, and slowly advancing line of showers
in afternoon heating. Aiding this is a brief spike in column
moisture but overall, clouds and a few showers will mix with sun
Sunday.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Dry with above normal temperatures in store for the start of
the week. Cutoff low continues to linger near the Great Lakes
Monday and Tuesday, with weak ridging from the south maintaining
dry and warm conditions. Surface low develops off the Mid-
Atlantic coast late Tuesday, which will push a cold front across
the area Tuesday night into Wednesday morning. Limited moisture
along the front, and dry low levels, will hinder precip and
will just see increased clouds with frontal passage. Highs in
the low 80s, with Tuesday the slightly warmer day, and lows in
the mid 50s Monday and Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Behind exiting cold front, CAA develops in the low levels from
Wednesday through Friday. The lingering upper low over the Great
Lakes region will move east-southeastward on Wednesday. This
will push weak trailing impulses across our area Wednesday
night. Given limited moisture still in place and weak nature of
the forcing, have mostly kept pops in the slight chance range.
Low level northerly flow continues Thursday between offshore low
and high pressure over the Midwest. High slides across to our
north Friday before slipping offshore Saturday, allowing return
flow to develop. Temps slightly above normal Wednesday will drop
to near or slightly below normal Wednesday night through
Saturday.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
VFR to start off the 00Z TAF period. Expect some lowering cigs
later this evening to around MVFR (and a low chance for IFR) as
a pre-frontal trough and associated scattered shras move into
the area. Best window for precip will be from 02-07Z. Improving
conditions early Sun but some MVFR cigs may stick around into
the day.
Extended Outlook...VFR to dominate except for brief instance of
MVFR/IFR from convection late Sat night thru Sun with a cold
fropa. High pressure to prevail Sun night through Tue. Weak low
to move across Tue night through Wed with periodic sub-VFR.
&&
.MARINE...
Through Sunday Night...Marginal SCA remains hoisted, addressing
mainly outer water advisory conditions, gusts to 25 kt and 6
foot seas. S wind-waves will increase tonight adding steepness
to waves, co-mingling with ENE waves 1-2 feet every 10-11
seconds. The TSTM threat will end over the 0-20 NM waters prior
to daybreak, but the Gulf Stream may still be active. A cold
front will approach late Sunday, beyond this period, where a
wind-shift will occur. Only isolated marine showers expected
Sunday late.
Monday through Thursday...Marine conditions will continue
improving Monday as 3-5 ft seas early drop to 2-3 ft by Monday
night. Offshore winds early Monday will back to southwesterly
briefly Monday night, before veering to offshore again early
Tuesday. Southwest winds around 10 kts, with seas around 2 ft,
develops Tuesday afternoon ahead of an approaching cold front.
Front moves across coastal waters Tuesday night into Wednesday
morning, with NNW winds 10 kts or less and seas 2 ft expected
Wednesday. North winds 10-15 kts with seas 2-3 ft Thursday due
to tightened pressure gradient between low offshore and high
inland. Seas combination of local wind waves and a persisting 1
ft 10 sec E swell.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement from 6 AM EDT Sunday through Sunday
evening for SCZ056.
NC...Beach Hazards Statement from 6 AM EDT Sunday through Sunday
evening for NCZ106-108.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for AMZ250-252.
&&
SYNOPSIS...
UPDATE...MAS
NEAR TERM...MJC
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...MAS
MARINE...MJC/VAOHazardous weather outlook, Apr 10, 10:17 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1017 PM EDT Sat Apr 10 2021 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 120230- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1017 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-120230- Coastal Brunswick-Coastal Horry- 1017 PM EDT Sat Apr 10 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-120230- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1017 PM EDT Sat Apr 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-120230- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1017 PM EDT Sat Apr 10 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ056-120230- Coastal Pender-Coastal New Hanover-Coastal Georgetown- 1017 PM EDT Sat Apr 10 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Beach Hazards Statement for Strong Longshore Current. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 11, 12:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1201 AM EDT Sun Apr 11 2021
NCZ087-096-099-105-109-110-SCZ054-058-059-110530-
Robeson NC-Inland Brunswick NC-Columbus NC-Bladen NC-
Inland Pender NC-Coastal Brunswick NC-Northern Horry SC-
Coastal Horry SC-Central Horry SC-
1201 AM EDT Sun Apr 11 2021
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL PENDER...NORTHEASTERN
ROBESON...BLADEN...WESTERN BRUNSWICK...COLUMBUS AND EASTERN HORRY
COUNTIES UNTIL 130 AM EDT...
At 1157 PM EDT, Doppler radar was tracking a broken line of strong
thunderstorms extending from 6 miles south of Fayetteville to near
Evergreen to Myrtle Beach. Movement of the line was east at 20 mph
with the individual storms racing northeast along the line at 35 mph.
Wind gusts between 30 and 40 mph will be possible with these storms.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Oak Island, Whiteville, Shallotte,
Elizabethtown, Sunset Beach, Holden Beach, Ocean Isle Beach, North
Myrtle Beach Airport, Cherry Grove Inlet, Myrtle Beach Airport,
Little River, Iredell, Rowan, Carolina Shores, Tabor City, Loris, St.
Pauls and Chadbourn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3484 7890 3486 7850 3455 7825 3456 7825
3462 7820 3391 7818 3390 7837 3382 7867
3365 7893 3437 7893 3492 7903 3493 7899
TIME...MOT...LOC 0357Z 252DEG 18KT 3498 7893 3440 7885 3359 7884
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:02 PM EDT | Beach Hazards Statement | ILM | Brunswick, New Hanover, Pender | 24 hr |
| Apr 11, 1:25 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 80 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.